Flecainide for AFib

I have been on Flecainide for a couple of months. Began with 100mg twice a day. Afib would awaken me at about 2:30 or 3 in the morning. I would have to get up and sit in my chair and a while after taking meds at 5 A.M. The AF would correct itself. Dr. increased dose to 150 mg twice a day and I slept through the night, but after a week I could hardly carry my 20 lb. grandson to the car and I was so tired I avoided regular activities. I would also get an odd, brief feeling that I was going to lose consciousness.

Now I take 100 mg in the a.m. and 150mg in the evening. I sleep fine but now the tiredness and odd feeling have returned. Does anyone take a larger dose on a different schedule like taking the 150 mg every other day? I am not scheduled to see my cardiologist for a couple of months. Thanks.

7 Replies

  • Hi brokenheart I take 150mg morning and evening of flecinide , this on its own has not made me feel tired and lethargic , the bisoprolol I take used to make me feel like that until my ep adjusted it down . to a level that is suitable for me . You sound as if you are a good candidate for an ablation had my 4th Sept 18th and feeling realy good , ps it would not be a good idea to change your dosage yourself , your gp should be able to help you there , hope this of some use to you


  • Never liked that drug ended up with a high pulse with it, good luck with it .

  • Thanks, lepaul. I was scheduled for an ablation this past summer but then had to delay it for a more pressing surgery. I have had AF for so many years and didn't realize it. Now at 62 it has become a real issue in the quality of my life.

  • Thanks, schipperke. I was on Multaq for a couple of years but it wasn't working anymore, that's when flecainide was prescribed. It helps some people but the longer I am on it the worse it seems to be.

  • Hi, I take bisoprolol 5mg (and aspirin) in the morning and flecainide 300mg if I have AF; this has been 3 times in the last 4 days so I have just crashed this last 24hours. Absolutely whacked out, but it does revert the AF, usually within 30mins, but I can sometimes feel quite faint and need to rest/ideally lie down. This can be a problem at work, so I think I might need an ablation myself too. I wonder if prophylactic flecainide would be better than prn?

    So useful to have this chat line - do feel a bit lost with all this sometimes!

  • The flecainide 100mg twice daily worked well for months and the afib episodes were almost nonexistent but then it quit working so my cardiologist increased the dosage to 150 mg twice daily. That stopped the afib but after several days I could hardly walk any distance without being completely exhausted. Changed to 100 mg morning and 150 mg in the evening. That helped but not enough. He is now taking me off flecainide and on to Inderal.

  • Hi , reading this , i myself am the same woken up early in morning racing heart and miss beats i take flecainide acetate as a pill in the pocket 50mg amounts but i react to it itching mostly and dizzy too, am to see cardiogist in dec for a ablation , but they are to review my other medical conditions

You may also like...